Thunderstorm Wind, Lincoln
- When
- August 15, 6:40 PM MST to 6:50 PM MST
- Where
- Lincoln County, Shoshone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.933, -114.400
Tree blown down on top of car and power lines blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Tree blown down on top of car and power lines blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 15, 2:10 PM MST, 4 hours 30 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 310 PM MDT FRI AUG 15 2003 UPPER LOW KICKING INLAND ACROSS OR/WA THIS AFTN. TO OUR EAST...5H INVERTED TROF MOVING INTO EASTERN ID. THIS INVERTED TROF MOVING WESTWARD INTO DIFFLUENT FLOW ACROSS ID. THE COMBINATION OF DIFFLUENCE ALOFT/RECORD VALLEY HEAT AND TROPICAL AIRMASS ACROSS SE ID...EXPECT THUNDERSTORMS TO RAPIDLY DEVELOP ACROSS E ZONES AND THEN SPREAD WEST LATER THIS EVE. WITH PWS WELL OVER AN INCH...LOCALLY HEAVY DOWNPOURS A GOOD BET. RADAR ALREADY SHOWING A N-S BAND OF TSTMS MOVING WESTWARD ACROSS THE EASTERN HIGHLANDS. WILL KEEP HIGH CHC POPS ALL NIGHT (PLENTY OF SYNOPTIC FORCING OVERHEAD THROUGH 12Z AND FAVORABLE UPPER JET LOCATION). EXPECT ANOTHER ROUND OF AFTN THUNDERSTORMS (MAINLY EASTERN ZONES) AS SFC FRONT SLIDES ACROSS AREA SAT AFTN. FOR SUNDAY...UPPER LOW ALONG COAST WILL SLIDE INTO PANHANDLE AND THEN DIVE INTO WY. CURRENT THINKING IS THAT ETA IS TOO QUICK AND TOO FAR SOUTH WITH THIS FEATURE... PREFER THE SLOWER AND LOCATION OF LOW ON THE GFS. DRIER AIRMASS TO MOVE INTO REGION FOR SATURDAY NIGHT THROUGH TUE. THE EXCEPTION WOULD BE ACROSS ZN 19 WHERE FAVORABLE UPSLOPE AND INSTABILITY MAY PRODUCE A FEW AFTN/EVE SHOWERS. GFS REFORMS A LOW ALONG THE WEST COAST WED AND AS A RESULT...SOUTHERLY FLOW PUSHES MOISTURE BACK INTO AREA LATE WED INTO THU AND FRI FOR SLIGHT CHC POPS. WINTHER KSFX...OPERATIONAL...VCP 21. .PIH....RED FLAG WARNING CONTINUES THIS EVENING UNTIL 10 PM. SEE LATEST BOIRFWPIH BULLETIN FOR DETAILS.
IDZ017>023-031-032-160000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 525 AM MDT FRI AUG 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... FIRE WEATHER WATCH IN EFFECT FOR TODAY AND TONIGHT FOR THUNDERSTORMS WITH DRY LIGHTNING AND GUSTY WINDS. UPPER LEVEL FLOW FROM THE SOUTHEAST WILL ALLOW MID LEVEL MOISTURE AND INSTABILITY TO WORK WEST INTO CENTRAL AND SOUTHEAST IDAHO. LOW LEVELS IN THE NORTHWESTERN PART OF THE DISTRICT ARE EXPECTED TO REMAIN DRY ENOUGH FOR THE THREAT OF DRY THUNDERSTORMS BEGINNING THIS AFTERNOON. THE AIRMASS SHOULD CONTINUE TO MOISTEN AND THUNDERSTORMS SHOULD BE WET BY LATER TONIGHT. FOR FURTHER DETAILS PLEASE REFER TO FIRE WEATHER WATCH BULLETIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 141 km away, was scanning. The volume nearest the first event began at 01:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333692.